Thyroid UK

TSH at 17.7

Hiya, i havent been on here for a while (since at least April) so hope everyone is well x my last posts were pretty desperate as i didnt have a clue what was happening to me however found out that my suspicions were right...all of my symptoms were due to the copper coil..it was removed and things stabalised (i suspect i had a very extreme reaction to it and was developing copper toxicity 😓)

Anyway, as i said all has been well since...until the last month or so, starting to develop 'symptoms'....cold all the time, tired, sluggish, emitional, ringing in ears....i thought it was just winter but decided to get bloods done...came back that my TSH was at 17.7!!! Im on 175mcg at present and doc wanted me to go to 200mcg however the last time i went to 200mcg i went the other way and the meds were too high (horrific time) so they dropped back to 175...anyway, the doc has suggested i do 175 one day then 200 the next...i think its pretty reasonable as id be a bit scared to go straight back on 200mcg...just wondering how long would we say it would take for me to be 'normal' ...its only been 4 days since ive been doing it, still tired, lethargic, want to isolate myself etc but i just want it to stabalise asap for my own sanity!!

3 Replies
oldestnewest

Amie0507,

I very much doubt a dose increase of 12.5mcg daily will put much of a dent in TSH 17.7. You would have done better to accept the GP's recommendation of 200mcg which probably will not have been enough to reduce TSH to 0.3-1.0 which is good for most people.

Make sure you have a follow up thyroid test in 6 weeks because I feel you will need a dose increase.

Reply

Could it be that your ferritin or folate or b12 or d3 is low and affecting use of levo

Reply

Don't forget it takes 6 weeks to get each dose change fully into your system

Reply

You may also like...